Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 466, NWS Tulsa, OK

June 22, 2008Crawford County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2008, 12:01 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 12:01 PM CDT (17:01 UTC)
Expired
Jun 22, 2008, 12:46 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Washington County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 221701
SVRTSA
ARC033-143-221800-
/O.NEW.KTSA.SV.W.0466.080622T1701Z-080622T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1201 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 100 PM CDT

* AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF STRICKLER...
  MOVING SOUTH AT 24 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STRICKLER...
  BLACKBURN...LEE CREEK...NATURAL DAM...CHESTER...MOUNTAINBURG...
  CEDARVILLE...RUDY AND FIGURE FIVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3558 9410 3549 9438 3588 9451 3590 9451
      3590 9452 3599 9431
TIME...MOT...LOC 1701Z 341DEG 21KT 3588 9438

$$
3 follow-up statements
000 
WWUS54 KTSA 221717
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT SUN JUN 22 2008

ARC033-143-221800-
/O.CON.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
WASHINGTON AR-CRAWFORD AR-
1217 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STRICKLER...MOVING
SOUTH AT 24 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEE CREEK...
NATURAL DAM...CHESTER...MOUNTAINBURG...CEDARVILLE...RUDY AND FIGURE
FIVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3558 9410 3549 9438 3571 9446 3571 9445
      3574 9447 3575 9446 3578 9448 3580 9448
      3584 9441 3590 9426
TIME...MOT...LOC 1717Z 341DEG 21KT 3580 9430

$$
000 
WWUS54 KTSA 221737
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT SUN JUN 22 2008

ARC143-221747-
/O.CAN.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
WASHINGTON AR-
1237 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...

LAT...LON 3550 9433 3549 9438 3568 9445 3571 9445
      3573 9446 3572 9445 3574 9444 3573 9441
      3573 9438 3576 9426 3576 9419 3558 9410
TIME...MOT...LOC 1737Z 341DEG 21KT 3569 9425

$$

ARC033-221800-
/O.CON.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
CRAWFORD AR-
1237 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CRAWFORD COUNTY...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHESTER...MOVING
SOUTH AT 24 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHESTER...
MOUNTAINBURG...CEDARVILLE...RUDY AND FIGURE FIVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3550 9433 3549 9438 3568 9445 3571 9445
      3573 9446 3572 9445 3574 9444 3573 9441
      3573 9438 3576 9426 3576 9419 3558 9410
TIME...MOT...LOC 1737Z 341DEG 21KT 3569 9425

$$
000 
WWUS54 KTSA 221746
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN JUN 22 2008

ARC033-221757-
/O.CAN.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
CRAWFORD AR-
1247 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3550 9433 3549 9438 3568 9445 3571 9445
      3573 9446 3572 9445 3574 9444 3573 9441
      3573 9438 3576 9426 3576 9419 3558 9410
TIME...MOT...LOC 1747Z 341DEG 21KT 3563 9423

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:43 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 22, 10:43 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN JUN 22 2008

.DISCUSSION...
REMNANTS OF A THUNDERSTORM COMPLEX CURRENTLY MOVING
ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO NORTHWEST
ARKANSAS THIS MORNING. AN OUTFLOW BOUNDARY ASSOCIATED
WITH THIS DECAYING COMPLEX IS CURRENTLY NEAR A KBVO-KSLG
LINE. THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE
WITHIN THE NEXT COUPLE OF HOURS. HOWEVER...ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE ALONG THE OUTFLOW
BOUNDARY AS TEMPERATURES CLIMB INTO THE MID 80S
TO LOWER 90S ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME
SEVERE WITH CAPE VALUES APPROACHING 300O J/KG. THE MAIN CONCERN WILL
DOWNBURST THUNDERSTORM WINDS OF AROUND 70 MPH. THIS ACTIVITY IS
EXPECTED TO DIMINISH AFTER SUNSET.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT
ACROSS THE AREA AS THUNDERSTORMS DEVELOP OVER KANSAS LATE
THIS AFTERNOON AND EVENING AND FORM INTO AN MCS OVERNIGHT
AS THE LOW LEVEL JET INTENSIFIES. SOME OF THESE THUNDERSTORMS
COULD BE SEVERE AS WELL WITH LARGE HAIL AND DAMAGING WINDS A
CONCERN.

HAVE MADE SOME CHANGES TO THE POPS...SKY...TEMP...AND QPF
GRIDS FOR THIS AFTERNOON TO REFLECT CURRENT TRENDS AND
THE LATEST MODEL DATA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  69  87  69 /  30  30  20  10
FSM   92  65  87  66 /  30  20  30  10
MLC   93  65  89  70 /  20  20  20   0
BVO   93  65  87  66 /  20  40  30  20
FYV   87  60  81  63 /  40  40  60  10
BYV   85  63  82  63 /  40  40  60  10
MKO   90  65  87  67 /  30  30  20  10
MIO   86  64  85  66 /  20  50  50  20
F10   91  65  87  69 /  20  20  20  10
HHW   93  65  93  69 /  10  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, Jun 22, 8:12 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT SUN JUN 22 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
812 AM CDT SUN JUN 22 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A DECAYING THUNDERSTORM COMPLEX WILL MOVE INTO PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING.
THIS ACTIVITY IS EXPECTED TO DIMINISH BY LATE MORNING.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON IN THE VICINITY OF ANY OUTFLOW BOUNDARIES AS
DAYTIME HEATING DESTABILIZES THE AIRMASS. THE STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS
THE MAIN CONCERN.

HOWEVER...THE BEST CHANCES OF WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL OCCUR TONIGHT AS A DEVELOPING LOW LEVEL JET IMPINGES ON A
WEAK SURFACE BOUNDARY ACROSS SOUTHEAST KANSAS.  THE STORMS THAT
RESULT WILL LIKELY TRACK SOUTHEAST INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. SEVERE WEATHER WILL AGAIN BE POSSIBLE AS SHEAR
WILL INCREASE AND SUFFICIENT ELEVATED INSTABILITY WILL BE IN PLACE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING. SEVERE
THUNDERSTORMS WILL STILL BE POSSIBLE.

AFTER MONDAY MORNING...SMALL CHANCES OF THUNDERSTORMS REMAIN
IN THE FORECAST FOR PARTS OF THE AREA THROUGHOUT THE UPCOMING
WEEK. AN UNSETTLED UPPER PATTERN AND STRONG SURFACE HEATING
WILL DRIVE ANY STORMS THAT FORM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 22, 11:40 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT SUN JUN 22 2008

ARZ010-019-221745-
CRAWFORD AR-WASHINGTON AR-
1140 AM CDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON AND NORTHWESTERN CRAWFORD

AT 1140 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RHEA...MOVING SOUTH AT 22 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...UNIONTOWN...ODELL...LINCOLN...PRAIRIE
GROVE...BLACKBURN...HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL...
SUMMERS...RHEA...VINEY GROVE...CINCINNATI...WEDINGTON...
MOUNTAINBURG...CEDARVILLE...NATURAL DAM AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3557 9414 3553 9445 3570 9448 3571 9449
      3574 9448 3575 9449 3578 9449 3578 9450
      3607 9453 3610 9431
TIME...MOT...LOC 1640Z 350DEG 19KT 3600 9440

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:40 AM CDTSpecial Weather StatementTSACrawford65 min
Jun 22, 12:21 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Washington26 min
Jun 22, 12:48 PM CDTSpecial Weather StatementTSAFranklin57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.